Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Oct 22, 2022, 3:54 PM MDT for Otero County, New Mexico. It took effect at Oct 23, 2022, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2022, 3:54 PM MDT (21:54 UTC)
- In effect from
- Oct 23, 2022, 12:00 AM MDT
- Expired
- Oct 23, 2022, 9:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS74 KEPZ 222154 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 354 PM MDT Sat Oct 22 2022 NMZ402-231500- /O.UPG.KEPZ.HW.A.0005.221023T0800Z-221024T0000Z/ /O.NEW.KEPZ.HW.W.0006.221023T0600Z-221024T0000Z/ /O.EXT.KEPZ.WI.Y.0021.000000T0000Z-221023T0600Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 354 PM MDT Sat Oct 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Gila Highlands/Black Range County. * WHEN...For the High Wind Warning, from midnight tonight to 6 PM MDT Sunday. For the Wind Advisory, until midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds expected this afternoon and evening, but the strongest winds are expected on Sunday morning. Winds slowly subside on Sunday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ415-416-231500- /O.UPG.KEPZ.HW.A.0005.221023T1200Z-221024T0300Z/ /O.NEW.KEPZ.HW.W.0006.221023T1200Z-221024T0300Z/ /O.CON.KEPZ.WI.Y.0021.000000T0000Z-221023T1200Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 354 PM MDT Sat Oct 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...For the High Wind Warning, from 6 AM to 9 PM MDT Sunday. For the Wind Advisory, until 6 AM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds expected this afternoon and evening, but the strongest winds are expected on Sunday. Winds slowly subside on Sunday night. . PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
418 WWUS74 KEPZ 231208 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 608 AM MDT Sun Oct 23 2022 NMZ415-416-240300- /O.EXP.KEPZ.WI.Y.0021.000000T0000Z-221023T1200Z/ /O.CON.KEPZ.HW.W.0006.000000T0000Z-221024T0300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 608 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet and East Slopes Sacramento Mountains Below 7500 Feet Counties. * WHEN...For the High Wind Warning, from 6 AM to 9 PM MDT Sunday. For the Wind Advisory, until 6 AM MDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds are expected this afternoon. Winds slowly subside during the overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-240000- /O.CON.KEPZ.HW.W.0006.000000T0000Z-221024T0000Z/ Southern Gila Highlands/Black Range- Including the cities of Silver City, Lake Roberts, Kingston, and Fort Bayard 608 AM MDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 30 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Gila Highlands/Black Range County. * WHEN...For the High Wind Warning, from midnight tonight to 6 PM MDT Sunday. For the Wind Advisory, until midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected on Sunday morning. Winds slowly subside on Sunday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ403>414-417-TXZ418>422-240000- /O.EXB.KEPZ.WI.Y.0021.221023T1208Z-221024T0000Z/ Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 608 AM MDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are already happening in the eastern slopes of area mountains, and over mountain ridges and passes. Winds will continue to strengthen during the morning. Peak winds are expected this afternoon. Patchy blowing dust may be possible near dust prone areas and near the International Border. Winds slowly subside this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Crespo
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Oct 22, 3:17 PM MDT, 37 minutes earlier.
Area forecast discussion, Oct 22, 3:17 PM MDT, 37 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
317 PM MDT Sat Oct 22 2022
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 250 PM MDT Sat Oct 22 2022
An approaching storm will result in windy conditions Sunday into
Monday, especially across area mountains and east slopes.
Lowland rain and mountain snow showers will develop as well
Sunday night into Monday, with light accumulations expected.
Lowland temperatures will be in the upper 50s to low 60s on
Monday, then the mid 60s to mid 70s each afternoon through the end
of the week.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 250 PM MDT Sat Oct 22 2022
The advertised upper level storm system is currently over the
Great Basin area, and will continue to dig southeast through
tomorrow. It will deepen as it moves, forming into a closed low
over N. CO by Sunday afternoon. A low in the southern Pacific will
steer the subtropical jet to round the south side of that system,
and flow over N. NM as the aforementioned Great Basin system digs
southward, also pushing the jet south. This jet is placing 70
(south) to 100 (north) knot winds over the forecast are today, and
80 (south) to 120 (north) knot H25 winds over the FA tomorrow.
The breezy conditions you are experiencing today will stay
elevated through the night, especially for east-facing slopes, and
will increase tomorrow. Soundings show the boundary layer mixing
to 700 mb tapping into a 40-45 knot jet could mix down as wind
gusts in the lowlands in the afternoon. Winds will be stronger
across the mountain zones as the jet is stronger in this area. A
High Wind Warning has been issued for the Black Range starting at
midnight tonight (ending at 6pm Sunday) and at 6am for the
Sacramento Mountains (ending 9pm Sunday). Am not confident for
wind advisory criteria (sustained 30+ mph) in the lowlands just
yet tomorrow, but wouldn't be surprised if a few areas are
eventually added.
In addition, we are expecting isolated to scattered showers and
thunderstorms this evening that may linger into the overnight,
mainly over our northern areas - roughly a line from Lordsburg to
Timberon north. We are light on instability this afternoon, but
heavy on shear. There is a chance for a few strong thunderstorms
that could produce large hail and strong wind gusts (in addition to
the existing wind). Models show the best shot for lingering light
showers may be the Sacs. Isolated light showers may be possible
early Sunday, also in the Sacs, but will taper off by the afternoon.
As for temperatures, the winds keep a mixed atmosphere on Saturday
night and Sunday, which will lead to slightly warmer morning low
temperatures, and a roughly a 5 degree temperature drop on Sunday.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 250 PM MDT Sat Oct 22 2022
As the storm system continues to approach Sunday night, wind
speeds will remain elevated, especially across exposed area
mountain peaks and east slopes. Additionally, the chance for
precipitation will steadily increase as well. Mainly light to
moderate showers are expected Sunday night and then into Monday
across the lowlands, with snow showers across the highest
elevations of the Gila/Black Range and Sacramento mountains. Have
maybe up to an inch or two at this point given the latest data as
temperatures will be marginal, but still conducive for snow
production. Rain amounts will be light to modest with no flooding
concerns.
Trough will swing through on Monday with a cold frontal boundary.
Resultant temperatures will be much cooler, with values in the
50s and 60s. Brisk 15 to 30 mph northwest winds will make those
temperatures feel a little bit cooler, with the strongest wind
values near the International Border. Precipitation will end
Monday evening and overnight, as the cooler airmass really
settles in. Temperatures are expected to dip into the 30s across
most lowland locations with widespread 20s in the higher terrain
on Tuesday morning. Temperatures rebound some through the rest of
the week, with high temperature values in the upper 60s to mid
70s.
The next system will be a quick mover and largely to the north,
Thursday into early Friday, with mainly dry (exception may be a
stray shower over area mountains) and breezy conditions.
Thereafter, zonal flow is anticipated meaning quiet, seasonably
cool temperatures for next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM MDT Sat Oct 22 2022
Main aviation hazard will the increased winds as a storm system
approaches the region. Expect southwest wind at 15-20 kts with
gusts up to 30 kts. This will continue through the overnight
hours, though there may be brief periods of slightly lighter
winds overnight. Turbulence is possible near mountains this
afternoon and overnight. LLWS is also expected along and near
mountains after 0Z. VIS reductions due to BLDU not expected, but
can't be ruled out near dust prone areas this afternoon such as
KDMN. After roughly 21Z, there will be isolated thunderstorms
possible, potentially affecting KTCS. Tomorrow morning after 12Z
wind increases to SW at 20-25G30-35KT, lasting through the day
Sunday.
&&
.FIRE WEATHER...
Issued at 250 PM MDT Sat Oct 22 2022
Active weather is expected this weekend with the approach of an
upper level system, with wind being the main concern tonight
through Monday. Tonight, a few thunderstorms will be possible in
our northern zones, along with breezy wind that will stay elevated
overnight. On Sunday, a storm system will bring stronger wind
(20-30 mph in the lowlands) and a high wind warning has been
issued for the mountain zones. Min RH remains above 25 percent.
Sunday night, light shower chances spread area-wide, ending late
Monday night. Rain totals are light overall - 0.25-0.5" in the
mountains and T to 0.15" in the lowlands. On Monday, a strong cold
front pushes through, bringing the first chance of light snow
accumulations to the Gila Region and the Sacs. Vent rates good to
excellent through Monday. On Tuesday, vent rates become poor to
fair.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 63 78 55 63 / 10 0 30 30
Sierra Blanca 55 77 50 59 / 10 0 50 20
Las Cruces 58 73 47 60 / 10 0 20 30
Alamogordo 57 72 44 57 / 20 10 20 30
Cloudcroft 40 48 29 35 / 40 20 30 40
Truth or Consequences 55 70 44 57 / 20 0 40 30
Silver City 48 62 39 52 / 50 10 40 30
Deming 57 73 47 60 / 20 0 30 30
Lordsburg 53 70 46 57 / 30 0 40 20
West El Paso Metro 62 77 53 62 / 10 0 20 30
Dell City 55 78 52 62 / 10 0 30 30
Fort Hancock 58 83 52 65 / 10 0 40 20
Loma Linda 55 70 47 54 / 10 0 30 20
Fabens 59 80 53 64 / 10 0 30 20
Santa Teresa 58 75 49 60 / 10 0 20 30
White Sands HQ 60 73 49 58 / 10 0 20 30
Jornada Range 58 71 46 57 / 10 0 20 30
Hatch 57 72 46 59 / 10 0 20 30
Columbus 58 73 49 60 / 10 0 20 20
Orogrande 57 73 47 58 / 20 10 20 30
Mayhill 49 61 37 47 / 30 20 30 30
Mescalero 46 59 34 45 / 40 20 30 40
Timberon 45 59 35 44 / 30 20 30 30
Winston 48 61 36 49 / 20 10 40 30
Hillsboro 52 68 41 57 / 30 0 30 30
Spaceport 55 70 43 57 / 10 0 30 30
Lake Roberts 42 59 33 50 / 50 10 50 30
Hurley 52 68 41 57 / 40 0 40 30
Cliff 45 68 37 59 / 60 10 50 30
Mule Creek 45 61 37 53 / 60 20 60 20
Faywood 53 67 42 56 / 40 0 40 30
Animas 54 72 45 59 / 20 0 30 20
Hachita 55 72 45 58 / 10 0 20 20
Antelope Wells 55 71 46 60 / 10 10 20 20
Cloverdale 51 65 43 56 / 10 10 30 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Wind Advisory until 2 AM MDT Sunday for NMZ402.
High Wind Watch from late tonight through Sunday afternoon for
NMZ402.
Wind Advisory until 6 AM MDT Sunday for NMZ415-416.
High Wind Watch from Sunday morning through Sunday evening for
NMZ415-416.
&&
SHORT TERM...33-Reynolds
LONG TERM....35-Delizio
AVIATION...33-ReynoldsHazardous weather outlook, Oct 22, 4:42 AM MDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 442 AM MDT Sat Oct 22 2022 NMZ401>417-TXZ418>424-231045- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 442 AM MDT Sat Oct 22 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... Breezy to windy conditions are expected with winds between 15 to 35 mph. Gusty winds are expected in the Black Range and the Sacramento Mountains with gusts up to 45 mph. There is also a chance for showers and thunderstorm mainly for southwestern and southcentral New Mexico. A few storms may be strong, with one or two that could reach severe. Main hazard with any storm will be hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Higher gusts up to 60 mph are expected on Sunday. Patchy blowing dust possible across the lowlands on Sunday. Scattered showers possible Sunday and Monday. Much cooler temperatures on Monday. no hazardous weather expected on Tuesday and Wednesday. Breezy winds return on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Crespo
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:42 AM MDT | High Wind Watch | EPZ | Otero | 10 hr |
| Oct 22, 5:42 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 36 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.